Aa
A
A
A
Close
Sexual Health Community
13.5k Members
Avatar universal

Birth Control & Depression

Hello, I am 20 years old and I am in college, I started taking Yasmin birth control about 6 months ago. I have never been an overly-emotional or person nor have I ever dealt with depression. Depression doesn't run in my family either, overall I am a pretty happy-go-lucky girl.

However, when I started taking Yasmin I noticed I would get extra emotional usually around my period, or I would get angry and snap for no reason. This is not how I normally act. I have never been on birthcontrol before, until I was 19 and I always had regular periods, and hardly any cramps. I started taking Yasmin because I would kinda break out around my period and I thought that would clear it up. Now my face breaks out all the time, and that adds to my depression and feeling bad about myself. This past week was the worst, I started my period and got so emotional I started crying while I was driving down the highway, for no reason. I had 2 panic attacks (never had one before) and I kept having thoughts I was going to die. I would never commit suicide, but I am always feeling anxious. I do not want to sound crazy because Im not but, do you know how painful it is to feel like you cannot control your own emotions? I am a healthy 20 year old and I just had the realization that since I take no other medication the birth control had to be the cause of my depression and anxiety. Not to mention my vagina has felt so dry that it almost burns to pee, and I cannot wear a tampon. When I have sex with my boyfriend, I want to enjoy it but I can't because it is so dry, I am willing to trade having my sex life back over a lighter period, not to mention the constant yeast infections.  

Last December I forgot to take my pill, I also thought I was pregnant. But i felt great, I was happy and the feelings I had seemed to be gone. I started my period so I wasn't pregnant but I definetly had all the symptoms of pregnancy, other than a positive pt. So then I went back on the pill and thats when the rollercoaster of emotion began again, not to mention i was a little disapointed about not being pregnant.

I went to the doctor yesterday and she told me that the pill is what is causing me to feel this way, and she gave me some anxiety medicine until I start to feel a little better. She also told me to stop the Yasmin.

I guess what I want to know is, has anyone else experienced this?  Please...I just want to know im not alone.
Thanks.
1 Responses
Avatar universal
Yes, that is a known side effect of Yasmin, experienced by many others. Try another pill and you should be fine. Sometimes you have to try several brands before you find one that agrees with you.
Have an Answer?
Top Sexual Health Answerers
139792 tn?1498589250
Indore, India
Avatar universal
st. louis, MO
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dim the lights and break out the…eggs? These 10 foods will kick your sex drive into high gear.
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
The surprising benefits of getting busy
Pain, cramps and spotting — when should you call the doctor?
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.